Alert archive / Colorado / Tornado Warnings in 2023
Tornado Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Jul 8, 2023, 8:35 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2023, 8:35 PM MDT (02:35 UTC)
- Expired
- Jul 8, 2023, 9:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Baca County, CO, Bent County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:44 PM MDT | TORNADO | 11 Nne Kim, CO | Social media shows picture of tornado aprox 15 miles N of Kim, CO taken by storm chaser. |
| Jul 8, 9:00 PM MDT | TORNADO | 8 Nne Kim, CO | Multiple videos and still pictures on social media indicate a torndo north and northeast of Kim CO. Media was from 8:40 through 9:00 Pm. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
545
WFUS55 KPUB 090235
TORPUB
COC009-011-071-090300-
/O.NEW.KPUB.TO.W.0061.230709T0235Z-230709T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
835 PM MDT Sat Jul 8 2023
The National Weather Service in Pueblo has issued a
* Tornado Warning for...
Northwestern Baca County in southeastern Colorado...
East central Las Animas County in southeastern Colorado...
South central Bent County in southeastern Colorado...
* Until 900 PM MDT.
* At 833 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Kim, or 38 miles west of
Springfield, moving southeast at 20 mph. Another storm 30 miles
northeast of Kim is also capable of producing a tornado.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3749 10341 3773 10317 3754 10282 3714 10334
TIME...MOT...LOC 0233Z 330DEG 18KT 3744 10331
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
PS2 follow-up statements
047
WWUS55 KPUB 090244
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
844 PM MDT Sat Jul 8 2023
COC009-011-071-090300-
/O.CON.KPUB.TO.W.0061.000000T0000Z-230709T0300Z/
Baca CO-Las Animas CO-Bent CO-
844 PM MDT Sat Jul 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN BACA...EAST CENTRAL LAS ANIMAS AND SOUTH CENTRAL BENT
COUNTIES...
At 843 PM MDT, a confirmed tornado was located 10 miles north of Kim,
or 36 miles west of Springfield, moving southeast at 20 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Storm chaser confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3749 10341 3773 10317 3754 10282 3714 10334
TIME...MOT...LOC 0243Z 330DEG 18KT 3739 10328
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
PS765
WWUS55 KPUB 090251
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
851 PM MDT Sat Jul 8 2023
COC011-090300-
/O.CAN.KPUB.TO.W.0061.000000T0000Z-230709T0300Z/
Bent CO-
851 PM MDT Sat Jul 8 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL BENT COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
LAT...LON 3714 10334 3739 10339 3764 10313 3765 10305
3754 10282
TIME...MOT...LOC 0250Z 330DEG 18KT 3736 10326
$$
COC009-071-090300-
/O.CON.KPUB.TO.W.0061.000000T0000Z-230709T0300Z/
Baca CO-Las Animas CO-
851 PM MDT Sat Jul 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN BACA AND EAST CENTRAL LAS ANIMAS COUNTIES...
At 850 PM MDT, a confirmed tornado was located 9 miles northeast of
Kim, or 35 miles west of Springfield, moving southeast at 20 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Storm chaser confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3714 10334 3739 10339 3764 10313 3765 10305
3754 10282
TIME...MOT...LOC 0250Z 330DEG 18KT 3736 10326
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 8, 2:46 PM MDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 2:46 PM MDT, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 246 PM MDT Sat Jul 8 2023 .SHORT TERM...(This evening through Sunday) Issued at 244 PM MDT Sat Jul 8 2023 Key messages: 1) Severe thunderstorms possible this evening and overnight across the plains. 2) Drier conditions with only isolated storms at most expected for Sunday. Moist and unstable air mass remains in place along and east of the mountains this afternoon, with surface CAPE running in the 1-2k J/KG range at most locations along and east of I-25. 0-6km shear continues to be impressive as well, with values in the 50-60 kt range over the plains. While early morning cloud cover has kept some modest CINH in place and delayed the onset of convection slightly, radar as of 2 pm was beginning to light up with convection, mainly near the Palmer Divide and north of the Raton Mesa, where updrafts have been given a topographically enhanced boost. Last few runs of the HRRR seem to have a decent handle on convection, as main area of storms east of Denver is expected to dive southward into sern CO late this afternoon/this evening, supported by weak short wave energy dropping southward through CO. Ahead of these storms, both HRRR and NAMnest have trended toward development of some strong discrete cells along the srn I-25 corridor, pushing them eastward across the plains 22z-02z, before main area of convection/organizing MCS drops south 02z-06z. Shear/buoyancy parameters suggest once deep convection develops, supercells with large hail/strong winds are likely, especially just east of the I-25 corridor. Activity will persist past sunset on the plains, before most convection exits the area after midnight. Over the mountains and interior valleys, any convection late this afternoon and evening will be weak/brief, as mid-level dry air continues to spread across the area. On Sunday, moisture lingers across the plains, while mountains and valleys stay dry and breezy. With mid-levels warming and surface cold pool in place across the plains behind departing MCS, it appears at this point we'll have minimal convection across the area, though will maintain some low pops in the Pikes Peak region where various models have hinted at some brief pop-up showers/t-storms late in the day. Max temps will remain warmer than average over the mountains and valleys, while southeast plains stay relatively cool, especially near the KS border where pool of rain cooled air may keep readings in the 70s. .LONG TERM...(Sunday night through Saturday) Issued at 244 PM MDT Sat Jul 8 2023 Key Messages: 1) Dry and hot through about midweek. Isolated thunderstorms possible. 2) More unsettled later this week. Sunday Night-Tuesday... An upper-level ridge will start to build in across the region as we move into the work week, giving us increased temperatures and relatively dry conditions, with some minor variations each day. For Monday, temperatures will be well above normal for most of our area, with the valleys and higher terrain sitting in the high-80s and the plains largely in the 90s. Low level moisture will be somewhat lacking everywhere along and west of the I-25 corridor, but dewpoints do increase quickly heading out closer to the CO-KS border. With some breezy south winds out east, a weak dryline is expected to set up over our eastern plains Monday afternoon. With the moisture axis coupled with a small disturbance moving through overhead, scattered showers and thunderstorms will be possible, likely forming along this axis before moving east into Kansas. The coverage and severity of the potential storms will largely depend on where/how that moisture boundary sets up, so we will see. Tuesday-Wednesday look hot and mostly dry, with temperatures increasing across the CWA. Current forecast does have highs close to 100 across parts of the eastern plains both days, and the valleys will be in the 90s. Will have to be on the lookout for any heat- related impacts and the need for potential highlights moving forward. Thursday Onwards... The ridge will continue to flatten out later this week, with a new upper wave and an associated cold front currently slated to move through sometime on Thursday. This will bring an uptick of thunderstorm coverage late Thursday afternoon into evening, leading to cooler and wetter conditions on Friday and into next weekend. Models are still in disagreement on the timing, do more details will have to be resolved closer to date. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 244 PM MDT Sat Jul 8 2023 At KCOS and KPUB, greatest risk of a tsra at both sites will be in the 22z-02z time period, before bulk of convective activity pushes east 02z-05z. MVFR to brief IFR stratus then returns after 05z-06z, persisting until mid-morning on Sunday. Once clouds clear, expect VFR Sunday afternoon, with lower chances of tsra than the past few days, though some isolated storms will be possible over the higher terrain north and west of KCOS. At KALS, VFR the next 24 hrs with southwest to west winds gusting to 30 until 01-02z, then light winds expected overnight. Not quite as windy on Sunday, though still some sw winds gusting 20-25 kts after 18z-19z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, Jul 8, 11:21 AM MDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1121 AM MDT Sat Jul 8 2023 COZ058>089-093>099-091730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1121 AM MDT Sat Jul 8 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will develop this afternoon across the southeast mountains and adjacent plains. The main risk with thunderstorms will be hail up to around 2 inches in diameter, wind gusts up to 70 mph, and an isolated tornado. Localized flash flooding will be possible under the more intense thunderstorms. The greatest risk for severe thunderstorms will be along and east of I- 25 between 3 PM and 10 PM, however, isolated severe thunderstorms with the potential to produce large hail may linger across the far southeastern plains through 2 AM. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe storms will remain possible across the plains Sunday and Monday, especially near the Kansas border. The primary hazards with any storm that develops will be large hail and severe winds, though a tornado can not be ruled out. Elevated fire weather conditions are expected over the Continental Divide Region, San Luis Valley and Upper Arkansas River Valley, with gusty southwest winds and low daytime humidities expected. Temperatures will increase this week to above average values, and could lead to a higher heat risk and heat related issues, particularly across the San Luis Valley region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/10
In the hours before
Special weather statement, Jul 8, 7:25 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
725 PM MDT Sat Jul 8 2023
COZ081-083-085-086-090200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
725 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern
Fremont, southeastern Teller, southwestern El Paso and northwestern
Pueblo Counties through 800 PM MDT...
At 725 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 17 miles southwest of Colorado Springs, moving southeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Fremont, southeastern Teller, southwestern El Paso and northwestern
Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3869 10517 3877 10508 3861 10474 3843 10495
TIME...MOT...LOC 0125Z 310DEG 33KT 3869 10509
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 8, 7:33 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
733 PM MDT Sat Jul 8 2023
COZ089-093-090215-
Crowley County CO-La Junta Vicinity/Otero County CO-
733 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northern Otero and
southern Crowley Counties through 815 PM MDT...
At 733 PM MDT, Doppler radar was tracking a strong thunderstorm over
Olney Springs, or 27 miles northwest of La Junta, moving southeast at
45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Manzanola around 745 PM MDT.
Other locations in the path of this storm include Rocky Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3822 10405 3832 10398 3816 10351 3797 10381
TIME...MOT...LOC 0133Z 315DEG 37KT 3820 10396
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 8, 7:49 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
749 PM MDT Sat Jul 8 2023
COZ093-097-090215-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
749 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of eastern Otero and
southwestern Bent Counties through 815 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Las Animas, or 14 miles east of North La Junta, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Animas and John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3773 10323 3792 10344 3811 10322 3788 10292
TIME...MOT...LOC 0149Z 228DEG 10KT 3790 10327
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jul 8, 8:08 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
808 PM MDT Sat Jul 8 2023
COZ085-086-090245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
808 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of south central El
Paso and north central Pueblo Counties through 845 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Fountain, or 20 miles south of Colorado Springs,
moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pueblo West around 820 PM MDT.
Pinon around 825 PM MDT.
Other locations in the path of this storm include northern Pueblo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3855 10492 3864 10481 3842 10447 3825 10474
TIME...MOT...LOC 0208Z 319DEG 34KT 3854 10483
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 8, 8:18 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
818 PM MDT Sat Jul 8 2023
COZ079-086-087-090245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
818 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of north central
Huerfano and southwestern Pueblo Counties through 845 PM MDT...
At 818 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Greenhorn Mountain, or 16 miles southeast of
Junkins Burn Scar, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Huerfano and southwestern Pueblo Counties, including the following
locations... Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3795 10495 3803 10494 3808 10458 3778 10465
TIME...MOT...LOC 0218Z 279DEG 27KT 3799 10487
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 8, 8:24 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
824 PM MDT Sat Jul 8 2023
COZ083-086-090300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
824 PM MDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southeastern
Fremont, northeastern Custer and northwestern Pueblo Counties through
900 PM MDT...
At 824 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Florence, or 12 miles northeast of Junkins Burn
Scar, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3825 10508 3835 10508 3837 10476 3816 10477
TIME...MOT...LOC 0224Z 274DEG 24KT 3828 10500
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 8, 6:09 PM MDT | Tornado Warning | PUB | Crowley, Otero | 36 min |
| Jul 8, 6:10 PM MDT | Special Weather Statement | PUB | Bent | 35 min |
| Jul 8, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jul 8, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 48 min |
| Jul 8, 6:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 8, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 38 min |
| Jul 8, 7:00 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 45 min |
| Jul 8, 7:07 PM MDT | Flash Flood Warning | PUB | Crowley, Otero | 3 hr |
| Jul 8, 7:13 PM MDT | Tornado Warning | PUB | Bent, Otero | 32 min |
| Jul 8, 7:19 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jul 8, 7:21 PM MDT | Special Weather Statement | PUB | Crowley | 39 min |
| Jul 8, 7:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 8, 7:33 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
| Jul 8, 7:40 PM MDT | Tornado Warning | PUB | Bent, Las Animas, Otero | 35 min |
| Jul 8, 7:47 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Pueblo | 43 min |
| Jul 8, 7:49 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jul 8, 8:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 8, 8:08 PM MDT | Tornado Warning | PUB | Baca, Bent, Las Animas, Otero | 22 min |
| Jul 8, 8:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| Jul 8, 8:18 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 8, 8:21 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 22 min |
| Jul 8, 8:22 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 22 min |
| Jul 8, 8:24 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jul 8, 8:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 37 min |
| Jul 8, 8:42 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 8, 8:52 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jul 8, 8:56 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 34 min |
| Jul 8, 9:02 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| Jul 8, 9:04 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 8, 9:05 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 8, 9:25 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jul 8, 9:27 PM MDT | Special Weather Statement | PUB | Bent | 48 min |
| Jul 8, 9:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 60 min |
| Jul 8, 9:49 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| Jul 8, 10:09 PM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Jul 9, 5:43 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
Nearby
Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.